Alert archive / Minnesota / River Flood Watches in 2014
River Flood Watch 13, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood watch at Jun 25, 2014, 12:45 PM CDT for Kittson County, Minnesota. It took effect at Jun 26, 2014, 1:57 PM CDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2014, 12:45 PM CDT (17:45 UTC)
- In effect from
- Jun 26, 2014, 1:57 PM CDT
- Expired
- Jun 30, 2014, 7:00 AM CDT
- In force
- 4 days
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- None
County Kittson County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 144 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Two Rivers River at Hallock (HLLM5).
- Action stage
- 800 ft
- Minor stage
- 802 ft
- Moderate stage
- 806 ft
- Major stage
- 810 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05095000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
688 WGUS63 KFGF 251745 FFAFGF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1245 PM CDT WED JUN 25 2014 ...THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A FLOOD WATCH FOR THESE RIVER LOCATIONS IN MINNESOTA... * HALLOCK...ON THE TWO RIVERS RIVER...IN KITTSON COUNTY .HEAVY RAINFALL OVER PORTIONS OF THE TWO RIVERS RIVER BASIN THE PAST 24 HOURS HAS CAUSED INFLOWS TO INCREASE INTO LAKE BRONSON. AS A RESULT OUTFLOWS ARE ANTICIPATED TO BE INCREASED WHICH MAY DRIVE THE TWO RIVERS RIVER NEAR HALLOCK TO JUST ABOVE FLOOD STAGE. THE SEGMENTS IN THIS PRODUCT ARE RIVER FORECASTS FOR SELECTED LOCATIONS IN THE WATCH AREA... PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. - LISTEN TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TV FOR THE LATEST UPDATES. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNZ004-270545- /O.NEW.KFGF.FL.A.0013.140626T2217Z-140630T1200Z/ /HLLM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1245 PM CDT WED JUN 25 2014 THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A * FLOOD WATCH FOR THE TWO RIVERS RIVER NEAR HALLOCK * FROM THURSDAY AFTERNOON TO MONDAY MORNING. * AT 12:00 PM WEDNESDAY THE STAGE WAS 799.3 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 802.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY THURSDAY EVENING && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE THU FRI SAT SUN MON TUE WED (MONTH/DAY) 06/26 06/27 06/28 06/29 06/30 07/01 07/02 TWO RIVERS RIVER HALLOCK 800.7 802.7 802.7 801.7 800.5 799.6 798.8 LAT...LON 4888 9719 4873 9713 4867 9662 4885 9667 $$
1 follow-up statement
926 WGUS63 KFGF 261259 FFAFGF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 759 AM CDT THU JUN 26 2014 ...THE FLOOD WATCH IS CANCELLED FOR THESE RIVER LOCATIONS IN MINNESOTA... * HALLOCK...ON THE TWO RIVERS RIVER...IN KITTSON COUNTY . The flood watch for Hallock has been upgraded to a flood waring for minor flooding. Recent heavy rains have caused increased runoff into the watershed upstream of Lake Bronson and Hallock, MN. THE SEGMENTS IN THIS PRODUCT ARE RIVER FORECASTS FOR SELECTED LOCATIONS IN THE WATCH AREA... PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. - LISTEN TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TV FOR THE LATEST UPDATES. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THIS FORECAST DOES NOT ACCOUNT FOR ICE JAMS THAT CAN QUICKLY RAISE LOCAL RIVER LEVELS WITH LITTLE OR NO NOTICE. && MNZ004-261329- /O.CAN.KFGF.FL.A.0013.140626T1857Z-140630T1200Z/ /HLLM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 759 AM CDT THU JUN 26 2014 THE FLOOD WATCH IS CANCELLED FOR THE TWO RIVERS RIVER NEAR HALLOCK * This flood watch has been upgraded to a flood warning for minor flooding. * AT 7:00 AM THURSDAY THE STAGE WAS 801.6 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 802.9 FEET BY FRIDAY MID-MORNING. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE FRI SAT SUN MON TUE WED THU (MONTH/DAY) 06/27 06/28 06/29 06/30 07/01 07/02 07/03 TWO RIVERS RIVER HALLOCK 802.9 802.5 801.4 800.3 799.4 798.7 M LAT...LON 4888 9719 4873 9713 4867 9662 4885 9667 $$
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood watch went out at Jun 25, 10:04 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 25, 10:04 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 1004 AM CDT WED JUN 25 2014 .UPDATE... ISSUED AT 1003 AM CDT WED JUN 25 2014 MINOR CHANGES WITH MORNING UPDATE. WIDESPREAD CLOUD COVER OVER THE AREA WITH A FEW SUCKER HOLES OVER WRN POLK COUNTY BUT EXPECT CLOUDY SKIES ALL DAY WHICH LED ME TO DECREASING TEMPS ACROSS AREA BY ABT 2 DEG. NO OTHER CHANGES PLANNED. UPDATE ISSUED AT 654 AM CDT WED JUN 25 2014 NO MAJOR CHANGES TO THE GRIDS AS LOW CLOUDS AND SOME PATCHY DRIZZLE AND FOG CONTINUE TO HANG ON ACROSS THE CWA. THINK THAT WE WILL SEE SOME BREAKS IN THE CLOUDS LATER THIS AFTERNOON...BUT STILL MOSTLY ON TRACK FOR A CLOUDY AND COOL DAY WITH ONLY A MINOR CHANCE FOR MEASURABLE PRECIP. && .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 259 AM CDT WED JUN 25 2014 PRECIP CHANCES CONTINUE TO BE THE MAIN HEADACHE FOR THE SHORT TERM. THE UPPER LOW THAT HAS BEEN HANGING AROUND THE LAST FEW DAYS WILL FINALLY PULL OFF TO THE EAST TODAY...WITH BRIEF RIDGING BUILDING IN. PLENTY OF LOW LEVEL MOISTURE AVAILABLE THIS MORNING HAS KEPT IT CLOUDY AND THERE HAS EVEN BEEN SOME PATCHY DRIZZLE. ADDED A DRIZZLE MENTION TO THE FOG AS THERE COULD BE SOME SPOTS CONTINUING TO SEE SOME NON-MEASURABLE PRECIP INTO THE EARLY MORNING. WITH HIGH PRESSURE MOVING DOWN OVER THE GREAT LAKES AND EAST TO SOUTHEASTERLY WINDS...RAP DOES NOT GET RID OF THE CLOUDS UNTIL FAIRLY LATE THIS AFTERNOON. TEMPS SHOULD REMAIN WELL BELOW AVERAGE AND TOP OUT NEAR 70 DEGREES. THINK THAT CONDITIONS SHOULD REMAIN STABLE THROUGH MUCH OF THE DAY. ENOUGH OF THE MODELS ARE PUTTING OUT SOME LIGHT QPF THIS AFTERNOON THAT WILL KEEP THE 20 POPS WE HAVE GOING...BUT REMOVED THUNDER MENTION. TONIGHT...SFC LOW PRESSURE DEVELOPS OVER THE ROCKIES AND SOUTHEASTERLY WINDS WILL CONTINUE OVER THE CWA. STRATUS AND FOG FORMATION IS UNCERTAIN BUT THINK WITH HIGHER CLOUDS MOVING IN FROM THE WEST AND WINDS PICKING UP WILL KEEP ANY FOG MENTION OUT FOR NOW. LOWS SHOULD BE MAINLY IN THE MID TO UPPER 50S. BY THURSDAY...FLOW ALOFT BECOMES MORE SOUTHWESTERLY AS THE NEXT TROUGH DIGS INTO THE ROCKIES. SFC LOW DEEPENS AND SOUTHEASTERLY WINDS PICK UP A BIT. THERE SHOULD BE GOOD MOISTURE TRANSPORT AND A RETURN TO UNSTABLE CONDITIONS. LOTS OF VARIATIONS BETWEEN THE MODELS AS TO WHAT HAPPENS WITH A WEAK LEAD SHORTWAVE COMING THROUGH. THE GFS KEEPS MOST OF THE PRECIP TO OUR WEST UNTIL LATE IN THE DAY...WHILE THE GEM GOES CRAZY WITH INCH PLUS QPF MOVING QUICKLY INTO OUR CENTRAL COUNTIES WITH A STRONG SHORTWAVE. THE NAM AND ECMWF ARE FASTER IN BRINGING IN PRECIP THAN THE GFS BUT MORE REASONABLE AS FAR AS AMOUNTS...SO LEANED IN THAT DIRECTION AND BUMPED UP POPS A BIT IN OUR FAR WEST. THINK THERE SHOULD BE ENOUGH HEATING DURING THE DAY TO LET TEMPS GET INTO THE MID TO UPPER 70S. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY) ISSUED AT 259 AM CDT WED JUN 25 2014 THURSDAY NIGHT THROUGH FRIDAY NIGHT...WET PATTERN CONTINUES AS SOUTHWESTERLY FLOW ALOFT CONTINUES AND THE UPPER TROUGH BEGINS TO APPROACH THE WESTERN PLAINS. STILL A LOT OF VARIATION BETWEEN THE MODELS ON THE EXACT TIMING OF MINOR LEAD SHORTWAVES AND PRECIP. SOME OF THE MODELS GET QUITE UNSTABLE WITH CAPE VALUES OVER 3000 J/KG FRIDAY AFTERNOON. HOWEVER...THAT IS ASSUMING THERE IS NOT LINGERING CLOUDS THAT WOULD INHIBIT HEATING AND BULK SHEAR IS ALSO NOT AS STRONG OVER OUR AREA AS IT IS TO OUR WEST. THUS...WILL KEEP OUT SEVERE MENTION IN THE GRIDS FOR NOW BUT WILL INCLUDE IN HWO. KEPT POPS IN THE HIGH CHANCE RANGE FOR THURSDAY NIGHT AND DURING THE DAY ON FRIDAY BUT WENT WITH LIKELY POPS FOR FRIDAY NIGHT AS MODELS FINALLY COME INTO SOME AGREEMENT WITH THE MAIN TROUGH COMING OUT. HIGHS WILL BE NEAR SEASONAL VALUES BUT LOWS WILL BE A BIT HIGHER IN THE 60S WITH ABUNDANT MOISTURE IN THE AREA. FOR SATURDAY THROUGH TUESDAY...500MB PATTERN WILL START OFF WITH ZONAL FLOW OVER THE WESTERN STATES AND A RIDGE OVER THE EAST. THIS WILL PUSH A FRONTAL BOUNDARY INTO THE FA ON SATURDAY GIVING THE BEST CHANCES FOR SHOWERS AND TSTMS. AHEAD OF THIS BOUNDARY SFC DEW POINT VALUES WILL INCREASE...PRECIPITABLE WATER VALUES RISE ABOVE 1.50 INCHES AND INSTABILITY PEAKS. THIS LOOKS LIKE A FAVORABLE SET UP FOR TSTMS AND HEAVY RAIN. THE DEEPER MOISTURE MOVES EAST OF THE FA BY SUNDAY BUT ANOTHER 500MB LOW APPROACHES THE NORTHERN PLAINS WITH SOME UPPER LEVEL JET ENERGY AS WELL. THIS 500MB LOW IS EXPECTED TO SLOWLY TRACK ACROSS SOUTHERN CANADA SUNDAY THROUGH TUESDAY KEEPING SHOWER AND TSTM CHANCES IN THE FORECAST. WITH THE EXPECTED CLOUD COVER AND RAIN TEMPERATURES SHOULD STAY AROUND NORMAL. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 654 AM CDT WED JUN 25 2014 CONDITIONS ARE IFR OR LIFR ACROSS MOST OF THE FORECAST AREA...ALTHOUGH KTVF HAS SCATTERED OUT TO VFR BRIEFLY AT TAF ISSUANCE. SOME PATCHY DRIZZLE HAS BROUGHT SOME VIS DOWN TO MVFR CONDITIONS AT KGFK...BUT FOR NOW WILL KEEP IT OUT OF THE OTHER SITES AND WILL AMEND AS NEEDED. THINK THAT THE IFR AND LOWER CIGS WILL CONTINUE UNTIL THE 14-17Z TIME FRAME AND THEN IMPROVE TO MVFR. THE RESTRICTED CIGS WILL CONTINUE UNTIL AFTERNOON AFTER WHICH WE SHOULD SEE SOME IMPROVEMENT TO VFR BEFORE THE END OF THE DAY. NORTHEAST TO EAST WINDS WILL BECOME SOUTHEASTERLY BY THE END OF THE PERIOD...BUT WILL STAY BELOW 10 KTS. && .HYDROLOGY... ISSUED AT 1248 PM CDT TUE JUN 24 2014 FARGO AND OSLO CONTINUE AT MODERATE FLOOD STAGE WITH THE FORMER HAVING CRESTED AND THE LATTER RIGHT AROUND CREST. DILWORTH AND GRAND FORKS CONTINUE AT MINOR WITH THE FORECASTS REMAINING ESSENTIALLY UNCHANGED OVER THE LAST 24 HOURS. HEAVIER LOCALIZED RAIN EARLIER TODAY OVER PARTS OF NW MN HAS NECESSITATED A FLASH FLOOD WARNING FOR PARTS OF KITTSON-MARSHALL-ROSEAU COUNTIES EFFECTIVE THROUGH THIS EVENING. THE NEXT CHANCE FOR WIDESPREAD SIGNIFICANT PRECIPITATION THAT WILL IMPACT RIVER LEVELS COMES ON FRIDAY AND SATURDAY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...SPEICHER SHORT TERM...JR LONG TERM...JR/GODON AVIATION...JR HYDROLOGY...WJB
Hazardous weather outlook, Jun 25, 5:56 AM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 556 AM CDT WED JUN 25 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-261100- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 556 AM CDT WED JUN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR THUNDERSTORMS WILL RETURN TO EASTERN NORTH DAKOTA THURSDAY. MORE SIGNIFICANT THUNDERSTORMS WILL MOVE INTO THE AREA FRIDAY AND SATURDAY AS A STRONG UPPER LEVEL SYSTEM ARRIVES FROM THE WEST. SOME OF THE STORMS COULD BECOME SEVERE. EXACT TIMING AND TYPE OF SEVERE IS STILL UNCERTAIN AT THIS POINT...SO STAY TUNED FOR FURTHER UPDATES AS WE HEAD INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. JR
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:02 PM CDT | Areal Flood Advisory | FGF | Beltrami | 13 hr |
| Jun 25, 6:54 AM CDT | River Flood Warning | FGF | Kittson, Marshall | 9 days |
Nearby
River Flood Watches in Minnesota, 2014Every river flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.